Reliquary

home    message    My Face   Music    poetry    Flickr    Personal Blog    archive    theme
©
Mary.
19 years old.
SCAD.
Photography and Graphic design, double major.
Catholic and proud.
All praise to the One who loves us perfectly.

Things are finally settling down. Tonight was the first time in what felt like forever that I could look around the room and feel comfortable that everything was real and I was grounded. I’m not getting the fogginess in my brain anymore, which is probably the biggest relief. I found out a few days ago that the worsening of my anxiety was more than likely caused by the medication itself. Apparently the medication I’m on tends to make anxiety worse before it makes it better. I’m having to take fewer and fewer Ativan, which is huge progress for me. I’ve gone from taking an Ativan, melatonin, and a shot of liquor all at once just to get to sleep at night, to a single Ativan in the morning, whereas I was usually averaging around 3 a day.

And the best part is, the violent thoughts have subsided. I was having trouble with these really intrusive violent thoughts that I was a little scared I would act on. I kept imagining things like a gun against my head, or when I would drive I would imagine driving head on, full speed into a huge tree. It would take all of my concentration on a different subject to keep those thoughts away.

Tonight I was driving in my jeep with the windows down, blasting old country music, and I could feel my heart swelling up with joy. I’m moving forward, and I’m so excited.

When you’re experiencing anxiety, do things just feel funny and almost unreal to you? Do you feel as if your brain is in a weird haze, almost like you’re living in a memory?

Today is the first morning in over a month that I’ve woken up without my heart pounding out of my chest, and I’m so happy I could cry. This medication is finally kicking in, and I can’t tell you how relieved I am to finally feel some peace that isn’t brought on by some emergency pill like Ativan. Gosh, I’m so thrilled.